Alert archive / Georgia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 405, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Oct 1, 2012, 12:16 PM EDT for Early County, Seminole County, Georgia; Jackson County, Florida; Houston County, Alabama. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 1, 2012, 12:16 PM EDT (16:16 UTC)
- Expired
- Oct 1, 2012, 12:45 PM EDT
- In force
- 29 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Houston County, AL, Jackson County, FL, Early County, GA, Seminole County, GA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 4.3 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1356 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 573 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 176 m²/s²
- 0-3 km storm-relative helicity
- 217 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 7.0
The text
As transmitted, in the capitals the NWS used until 2016.
146
WUUS52 KTAE 011616
SVRTAE
ALC069-FLC063-GAC099-253-011645-
/O.NEW.KTAE.SV.W.0405.121001T1616Z-121001T1645Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1116 AM CDT MON OCT 1 2012
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN JACKSON COUNTY IN THE PANHANDLE OF FLORIDA...
SOUTHEASTERN HOUSTON COUNTY IN SOUTHEAST ALABAMA...
SOUTHERN EARLY COUNTY IN SOUTHWEST GEORGIA...
NORTHWESTERN SEMINOLE COUNTY IN SOUTHWEST GEORGIA...
* UNTIL 1145 AM CDT/1245 PM EDT/
* AT 1113 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED 8 MILES NORTHEAST OF MARIANNA...OR
NEAR GREENWOOD...AND MOVING NORTHEAST AT 35 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LOVEDALE...BUENA VISTA...BASCOM...MALONE...GRANGEBURG...
HORNSVILLE...STEAM MILL...CHATTAHOOCHEE SP...LUCY...CROSBY...
HARMON...PANSEY...JAKIN...GORDON...SAFFOLD AND KILLARNEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY. PEOPLE OUTSIDE SHOULD MOVE INSIDE A STRONG BUILDING BUT
AWAY FROM WINDOWS.
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. IF
A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY.
&&
LAT...LON 3114 8492 3109 8492 3108 8493 3107 8491
3067 8512 3074 8532 3116 8518
TIME...MOT...LOC 1616Z 203DEG 30KT 3089 8514
$$
38-GODSEY1 follow-up statement
357
WWUS52 KTAE 011626
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1126 AM CDT MON OCT 1 2012
ALC069-FLC063-GAC099-253-011645-
/O.CON.KTAE.SV.W.0405.000000T0000Z-121001T1645Z/
HOUSTON AL-EARLY GA-JACKSON FL-SEMINOLE GA-
1126 AM CDT MON OCT 1 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 AM
CDT/1245 PM EDT/ FOR NORTHWESTERN SEMINOLE...CENTRAL JACKSON...SOUTH
CENTRAL EARLY AND SOUTHEASTERN HOUSTON COUNTIES...
AT 1123 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BASCOM...MOVING
NORTHEAST AT 35 MPH. ANOTHER SEVERE STORM WAS LOCATED NEAR CHIPOLA
TERRACE MOVING OFF TO THE NORTHEAST AT 35 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HORNSVILLE...STEAM MILL...CHATTAHOOCHEE SP...LUCY...CROSBY...
HARMON...PANSEY...JAKIN...SAFFOLD...GORDON AND KILLARNEY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
&&
LAT...LON 3114 8495 3113 8493 3110 8492 3108 8493
3107 8491 3073 8509 3079 8531 3116 8518
TIME...MOT...LOC 1625Z 203DEG 31KT 3096 8510
$$
38-GODSEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 1, 10:00 AM EDT, 2 hours 16 minutes earlier.
Area forecast discussion, Oct 1, 10:00 AM EDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 1000 AM EDT Mon Oct 1 2012 .DISCUSSION... Primary focus will continue to be broken band of showers and tstms extending from ern AL s-swwd into the wrn FL panhandle ahead of slow moving upper low and associated cold front. 12z sounding at TAE indicates low and mid level lapse rates remain weak with only marginal deep layer shear given the modest instability for persistent severe threat. However, low level shear is strong under 25-30 kt sly LLJ just off the deck. In addition, diurnal heating with temps rising through the lower 80s this morning will begin to boost SBCAPE and support increase/deepen showers and isold tstms ahead of the slow moving cold front across the FL Bend region into swrn GA and areas to the west. Transient rotational couplets and resultant threats of a brief tornado and/or damaging winds will accompany activity as it shifts slowly ewd through the day. Might see more of an ewd push later today through tonight to the activity once primary cold front catches up with pre-frontal band of showers. Coastal advisories and high rip current risk remains warranted for the panhandle beaches today. Potential for strongest wind gusts will likely remain confined to the moist convection today and will opt to drop wind advisory issued earlier for most of the area. Otherwise, only a few tweaks to the forecast needed this morning. May be a bit low with POPs over FL Bend region mid to late week as front remains stalled across nrn/central FL and low level moisture returns. Will take a closer look at that this afternoon. .AVIATION [Beginning 14Z Monday]... MVFR and brief IFR conditions will continue ahead of the slow moving cold front around KECP, KDHN and KALB for much of the day with widespread showers and tstms. VFR condition will also deteriorate at KTLH and KVLD into the early afternoon as showers and isold tstms increase across this area. Gusty sly winds will also be prevalent today, with wind shift and clearing skies behind the cold front spreading west to east tonight. && .TAE WATCHES/WARNINGS/ADVISORIES... GM...SMALL CRAFT ADVISORY until 8 PM EDT this evening FOR GMZ750- 770. && Evans
Hazardous weather outlook, Oct 1, 3:41 AM EDT, 8 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 341 AM EDT MON OCT 1 2012 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-020745- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 341 AM EDT MON OCT 1 2012 /241 AM CDT MON OCT 1 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... ...THERE IS A SLIGHT RISK FOR SEVERE STORMS TODAY... A LOW PRESSURE CENTER AND COLD FRONT WILL IMPACT THE LOCAL AREA THROUGH TONIGHT. SHOWERS AND THUNDERSTORMS WILL SPREAD FROM WEST TO EAST ACROSS THE REGION. WHILE THERE IS A CHANCE FOR SEVERE THUNDERSTORMS...MAINLY INTO THIS AFTERNOON...THE OVERALL THREAT IS EXPECTED TO BE SOMEWHAT ISOLATED. DAMAGING WIND GUSTS WOULD BE THE MAIN THREAT...BUT AN ISOLATED TORNADO IS POSSIBLE. EVEN AWAY FROM STORMS...WINDS UP TO 20 MPH WITH GUSTS ABOVE 25 MPH ARE EXPECTED OVER LAND ESPECIALLY WEST OF THE FLINT RIVER. STRONG WINDS AND ROUGH SEAS WILL CONTINUE TO BE A MARINE HAZARD. A HIGH SURF AND HIGH RIP CURRENT RISK IS ALSO EXPECTED ALONG THE PANHANDLE COASTS INTO TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... AFTER THE FRONT EXITS THE LOCAL AREA...EXPECT GENERALLY BENIGN WEATHER THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT...
In the hours before
Special weather statement, Oct 1, 12:12 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1212 PM EDT MON OCT 1 2012
FLZ011-011645-
JACKSON FL-
1112 AM CDT MON OCT 1 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR JACKSON COUNTY
IN THE PANHANDLE OF FLORIDA...
* UNTIL 1145 AM CDT
AT 1109 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 6 MILES NORTHEAST OF MARIANNA...OR NEAR CHIPOLA
TERRACE...MOVING NORTHEAST AT 30 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
THIS STORM COULD ALSO PRODUCE OCCASIONAL FUNNEL CLOUDS...BUT AT THIS
TIME...DOPPLER RADAR DOES NOT INDICATE STRONG ROTATION WITH THE
STORM.
LAT...LON 3100 8521 3100 8500 3099 8500 3098 8501
3097 8499 3077 8508 3082 8526
TIME...MOT...LOC 1611Z 204DEG 26KT 3084 8516
38-GODSEYThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 1, 2:43 AM EDT | Wind Advisory | TAE | Baker, Calhoun, Clay, Dougherty, Early, Lee and 5 more | 7 hr |
| Oct 1, 2:46 AM EDT | Rip Current Statement | TAE | Bay, Gulf, Walton | 15 hr |
| Oct 1, 2:46 AM EDT | High Surf Advisory | TAE | Bay, Gulf, Walton | 15 hr |
| Oct 1, 7:53 AM EDT | Special Marine Warning | TAE | 67 min | |
| Oct 1, 8:10 AM EDT | Severe Thunderstorm Warning | TAE | Walton | 35 min |
| Oct 1, 8:55 AM EDT | Special Marine Warning | TAE | 80 min | |
| Oct 1, 11:25 AM EDT | Special Marine Warning | TAE | 65 min | |
| Oct 1, 12:12 PM EDT | Special Weather Statement | TAE | Jackson | 33 min |
| Oct 1, 12:43 PM EDT | Special Weather Statement | TAE | Jackson | 47 min |
| Oct 1, 6:03 AM EDT | Tornado Warning | TAE | Coffee | 27 min |
| Oct 1, 6:24 AM EDT | Tornado Warning | TAE | Coffee | 24 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2012Severe Thunderstorm Warnings in Florida, 2012Severe Thunderstorm Warnings in Alabama, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.